Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 63, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 25, 1998, 9:47 PM EDT for Bell County, Kentucky. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 1998, 9:47 PM EDT (01:47 UTC)
- Expired
- May 25, 1998, 11:15 PM EDT
- In force
- 88 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Bell County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1955 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 260150 RRA FFWJKL KYC013-260315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 947 PM EDT MON MAY 25 1998 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... BELL COUNTY IN SOUTHEASTERN KENTUCKY. * UNTIL 1115 PM EDT. * AT 945 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR PINEVILLE...OR 10 MILES NORTH OF MIDDLESBORO... MOVING NORTHEAST AT 10 MPH. * A WEATHER SPOTTER REPORTS WATER OVER THE ROAD ON ROUTE 66 NORTH OF. PINEVILLE. RADAR ESTIMATES OVER ONE AND ONE-HALF /1.7/ INCHES OF. RAIN HAS FALLEN OVER PARTS OF BELL COUNTY IN JUST ONE HOUR.. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! BALLARD &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:15 AM EDT, 19 hours 32 minutes earlier.
Area forecast discussion, May 25, 2:15 AM EDT, 19 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 215 AM EDT MON MAY 25 1998 KEYING IN ON TWO THINGS TONIGHT. FIRST IS STRONG CONVECTION OCCURRING OVER S MO WHICH COULD WORK ITS WAY INTO EAST KY AS SOON AS LATE MORNING IF IT HOLDS TOGETHER THAT LONG. SECOND FEATURE SHOWS UP OVER BAJA CALIFORNIA ON WV SAT LOOPS. THIS FEATURE WILL BE WORKING ITS WAY INTO OUR AREA IN THE MONDAY NIGHT/TUESDAY MORNING TIME FRAME AND IS NOT HANDLED WELL BY THE MODELS AT ALL. THE MCC OVER S MO WILL EITHER PROPOGATE EASTWARD INTO MY AREA TODAY OR REGENERATE MONDAY AFTERNOON OVER WESTERN PORTIONS OF KY/TN AND THEN MOVE ACROSS E KY MONDAY EVENING. THIS WARRANTS MEDIUM TO HIGH POPS FOR THE STANDARD LATE AFTERNOON/EVENING/NOCTURNAL BIAS FOR TSRA HERE. MIGHT AS WELL MENTION HVY RAIN IN THE ZFP WITH DEWPOINTS PUSHING 70 AND HIGH THETA-E VALUES (330-340K) THAT HAVE BEEN ASSOCIATED WITH THE FRONT SO FAR. PRECIPITABLE WATERS ARE ON THE ORDER OF 1.3 INCHES MONDAY AND MONDAY NIGHT. H8 JET OF 35 KNOTS WILL IMPINGE ON THE FRONT MONDAY EVENING. WITH AN EAST/WEST BOUNDARY IN PLACE AND LI/S TO -6 AND K INDICES OF 30-34 ALL POINT TOWARD POSSIBLE HYDRO PROBLEMS. WE SHOULD PROBABLY CONSIDER HOISTING FFA FOR MY CWA FOR MONDAY AFTERNOON THROUGH TUESDAY MORNING. POPS STILL IN ORDER FOR TUESDAY AS FRONT BEGINS TO SLIP EVER SO SLOWLY SOUTHWARD WITH TIME. LOOKS LIKE THIS WET REGIME WILL FINALLY COME TO AN END TUESDAY NIGHT AS FRONT SLIPS ON BY TO THE EAST AND WE ARE DOMINATED BY WEAK HIGH PRESSURE TO OUR NORTHWEST. TEMPS WILL DEPEND ON HOW MUCH MID AND HIGH CLOUDINESS IS AROUND TO INHIBIT HEATING. LESS CLOUDS WILL PUSH TEMPS HIGHER. AROUND 80 WILL PROBABLY WORK TODAY FOR THE JKL/5I3 GROUP WITH LOWER 80S WITHIN REACH FOR LOZ/SME GROUP. THE FOLLOWING GUIDANCE IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS CAN BE FOUND IN THE PRODUCT SDFZFPKY. JKL 80/62/77 576 LOZ 83/65/80 585 INGRAM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:06 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 59 min |
| May 25, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 46 min |
| May 25, 9:01 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 34 min |
| May 25, 9:07 PM EDT | Tornado Warning | JKL | Laurel | 33 min |
| May 25, 9:22 PM EDT | Severe Thunderstorm Warning | JKL | Clay | 48 min |
| May 25, 9:31 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 49 min |
| May 25, 9:57 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 63 min |
| May 25, 10:13 PM EDT | Severe Thunderstorm Warning | JKL | Leslie | 47 min |
| May 25, 11:21 PM EDT | Flash Flood Warning | JKL | Bell | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.